Fixed-Parameter Tractability of Multicut Parameterized by the Size of the Cutset

Marx, Dániel and Razgon, Igor (2014) Fixed-Parameter Tractability of Multicut Parameterized by the Size of the Cutset. SIAM JOURNAL ON COMPUTING, 43 (2). pp. 355-388. ISSN 0097-5397 10.1137/110855247

[img] Text
Marx_503_2741004_z.pdf
Restricted to Registered users only

Download (340kB) | Request a copy

Abstract

Given an undirected graph G, a collection {(s(1), t(1)),..., (s(k), t(k))} of pairs of vertices, and an integer p, the EDGE MULTICUT problem asks if there is a set S of at most p edges such that the removal of S disconnects every s(i) from the corresponding t(i). VERTEX MULTICUT is the analogous problem where S is a set of at most p vertices. Our main result is that both problems can be solved in time 2(O)(p(3))center dot n(O(1)), i.e., fixed-parameter tractable parameterized by the size p of the cutset in the solution. By contrast, it is unlikely that an algorithm with running time of the form f(p)center dot n(O(1)) exists for the directed version of the problem, as we show it to be W[1]-hard parameterized by the size of the cutset.

Item Type: Article
Uncontrolled Keywords: hardness; COMPLEXITY; Algorithms; MULTITERMINAL CUTS; Multicut; graph separation problems; Parameterized complexity
Subjects: Q Science > QA Mathematics and Computer Science > QA75 Electronic computers. Computer science / számítástechnika, számítógéptudomány
Divisions: Informatics Laboratory
SWORD Depositor: MTMT Injector
Depositing User: MTMT Injector
Date Deposited: 12 Feb 2015 19:46
Last Modified: 12 Feb 2015 19:46
URI: http://eprints.sztaki.hu/id/eprint/8208

Update Item Update Item